Alert archive / Illinois / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 40, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 30, 2025, 12:17 PM CDT for 6 counties in Illinois. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2025, 12:17 PM CDT (17:17 UTC)
- Expired
- Mar 30, 2025, 1:00 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 133 km from the middle of the area, began a volume at 17:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 12:18 PM CDT | TSTM WND DMG | Breese, IL | Corrects previous tstm wnd dmg report from Breese. Doors of a farm outbuilding blown in and camper blown on its side. Pictures from Slack. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 12:02 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS53 KLSX 301717
SVRLSX
ILC005-027-051-121-135-189-301800-
/O.NEW.KLSX.SV.W.0040.250330T1717Z-250330T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
1217 PM CDT Sun Mar 30 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Bond County in south central Illinois...
Clinton County in south central Illinois...
Fayette County in south central Illinois...
Marion County in south central Illinois...
Southeastern Montgomery County in south central Illinois...
Northwestern Washington County in south central Illinois...
* Until 100 PM CDT.
* At 1217 PM CDT, severe thunderstorms were located along a line
from 7 miles northwest of Ramsey to near Okawville, or along a
line from 7 miles southeast of Nokomis to 9 miles south of Breese,
moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Centralia, Salem, Vandalia, Greenville, Breese, Carlyle,
Nashville, Nokomis, Okawville, St. Elmo, St. Rose, Sandoval,
Germantown, Wamac, Central City, Odin, Beckemeyer, Ramsey, Witt
and Kinmundy.
This includes the following State Parks...
Ramsey Lake State Park and Carlyle Lake Recreational Area.
This includes the following highways...
Interstate 64 in Illinois between exits 41 and 50.
Interstate 70 in Illinois between exits 36 and 76.
Interstate 57 in Illinois between exits 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
A Tornado Watch remains in effect until 700 PM CDT Sunday for a
portion of south central Illinois.
&&
LAT...LON 3825 8965 3882 8956 3917 8944 3935 8926
3935 8914 3922 8914 3922 8881 3891 8881
3891 8869 3869 8870 3849 8914
TIME...MOT...LOC 1716Z 221DEG 51KT 3922 8920 3886 8930 3847 8953
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore3 follow-up statements
762
WWUS53 KLSX 301730
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1230 PM CDT Sun Mar 30 2025
ILC135-189-301740-
/O.CAN.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Montgomery IL-Washington IL-
1230 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN
MONTGOMERY AND NORTHWESTERN WASHINGTON COUNTIES IN SOUTH CENTRAL
ILLINOIS...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM CDT Sunday for a
portion of south central Illinois.
&&
LAT...LON 3895 8929 3922 8915 3922 8881 3891 8881
3891 8869 3869 8870 3849 8914 3850 8914
3852 8935 3850 8937 3849 8941 3850 8943
3847 8948 3848 8949 3848 8957
TIME...MOT...LOC 1717Z 221DEG 51KT 3923 8919 3887 8929 3848 8952
$$
ILC005-027-051-121-301800-
/O.CON.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Bond IL-Clinton IL-Fayette IL-Marion IL-
1230 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR
SOUTHEASTERN BOND, CLINTON, FAYETTE AND MARION COUNTIES IN SOUTH
CENTRAL ILLINOIS...
At 1230 PM CDT, severe thunderstorms were located along a line from
16 miles north of Ramsey to over Carlyle, or along a line from 14
miles east of Nokomis to over Carlyle, moving northeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Centralia, Salem, Vandalia, Carlyle, St. Elmo, Sandoval, Wamac,
Central City, Odin, Beckemeyer, Ramsey, Kinmundy, Brownstown,
Irvington, Mulberry Grove, Patoka, Tamalco, Farina, Omega and
Beaver Creek.
This includes the following State Parks...
Ramsey Lake State Park and Carlyle Lake Recreational Area.
This includes the following highways...
Interstate 70 in Illinois between exits 52 and 76.
Interstate 57 in Illinois between exits 116 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
A Tornado Watch remains in effect until 700 PM CDT Sunday for a
portion of south central Illinois.
&&
LAT...LON 3895 8929 3922 8915 3922 8881 3891 8881
3891 8869 3869 8870 3849 8914 3850 8914
3852 8935 3850 8937 3849 8941 3850 8943
3847 8948 3848 8949 3848 8957
TIME...MOT...LOC 1717Z 221DEG 51KT 3923 8919 3887 8929 3848 8952
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore447
WWUS53 KLSX 301747
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1247 PM CDT Sun Mar 30 2025
ILC005-027-051-121-301800-
/O.CON.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Bond IL-Clinton IL-Fayette IL-Marion IL-
1247 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT FOR
SOUTHEASTERN BOND, NORTHEASTERN CLINTON, FAYETTE AND NORTHERN MARION
COUNTIES IN SOUTH CENTRAL ILLINOIS...
At 1247 PM CDT, severe thunderstorms were located along a line from
19 miles north of Wrights Corner to over Boulder, or along a line
from 24 miles east of Nokomis to 10 miles east of Carlyle, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Salem, Vandalia, Carlyle, St. Elmo, Sandoval, Odin, Kinmundy,
Brownstown, Patoka, Tamalco, Farina, Omega, Shobonier, Fairman,
Boulder, Stephen Forbes Station, Shattuc, Wrights Corner, Avena
and Tonti.
This includes the following State Parks...
Carlyle Lake Recreational Area.
This includes the following highways...
Interstate 70 in Illinois between exits 61 and 76.
Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. These storms are capable of producing damaging winds and
large hail.
A Tornado Watch remains in effect until 700 PM CDT Sunday for a
portion of south central Illinois.
&&
LAT...LON 3874 8932 3894 8920 3922 8900 3922 8881
3891 8881 3891 8869 3880 8870 3872 8870
3862 8905 3854 8930 3863 8939
TIME...MOT...LOC 1730Z 234DEG 37KT 3931 8904 3895 8914 3857 8938
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Elmore889
WWUS53 KLSX 301756
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
1256 PM CDT Sun Mar 30 2025
ILC005-027-051-121-301806-
/O.EXP.KLSX.SV.W.0040.000000T0000Z-250330T1800Z/
Bond IL-Clinton IL-Fayette IL-Marion IL-
1256 PM CDT Sun Mar 30 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1 PM CDT FOR
SOUTHEASTERN BOND, NORTHEASTERN CLINTON, FAYETTE AND NORTHERN MARION
COUNTIES IN SOUTH CENTRAL ILLINOIS...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, small
hail and gusty winds are still possible with these thunderstorms.
A Tornado Watch remains in effect until 700 PM CDT Sunday for a
portion of south central Illinois.
&&
LAT...LON 3874 8932 3894 8920 3922 8900 3922 8881
3891 8881 3891 8869 3880 8870 3872 8870
3862 8905 3854 8930 3863 8939
TIME...MOT...LOC 1747Z 234DEG 37KT 3942 8886 3906 8896 3867 8919
$$
ElmoreWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:35 AM CDT, 5 hours 42 minutes earlier. Its key messages:
- Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat.
- Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats.
- Strong to severe thunderstorms are possible on Wednesday, mainly in the afternoon and evening.
Area forecast discussion, Mar 30, 6:35 AM CDT, 5 hours 42 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 635 AM CDT Sun Mar 30 2025 .KEY MESSAGES... - Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat. - Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. - Strong to severe thunderstorms are possible on Wednesday, mainly in the afternoon and evening. && .SHORT TERM... (Through Late Monday Afternoon) Issued at 322 AM CDT Sun Mar 30 2025 A loosely organized QLCS was located across extreme western AR into SW MO early this morning. This convection was associated with a shortwave trof just to it's west across the central and southern Plains. The consensus of the short range guidance tracks the QLCS northeastward and into central MO around 10-11z and rapidly moves it to the northeast and out of the CWA by 14z or so in a weakening and decaying state. Instability will increase in central MO in advance of it and that suggests that it will have at least some severe weather potential in central and northeast MO before it weakens and outruns the instability. Damaging winds would appear to be the main threat. The impacts of this system and presence of any residual outflow boundary are unclear at this time, but virtually all the guidance suggests that airmass recovery will occur in it's wake and ahead of the advancing cold front with SBCAPE of around 1500-2500 J/KG by midday. Another upstream short wave trof will move into the CWA this afternoon and the combo of it along with frontal forcing are expected to initiate the next round of storms associated with the afternoon severe weather threat. Once again the guidance is reasonably clustered indicating CI will occur along the advancing cold front in a zone from around Troy to Rolla in the 16-17z time frame. Deep layer shear vectors are strong and have a more front parallel component along the northern extent of the front and a bit more orthogonal component farther south. The expected mode would be semi-discrete supercells from far east-central MO eastward where it could be a bit messy with mergers, and then potentially more discrete storms heading further south into the Ozarks. The threat of large hail seems high and probably the greatest severe weather hazard follow by wind and then tornadoes. The tornado parameter space is not as favorable as forecast 24-48H ago with most of the guidance currently depicting 0-1km SRH of 100-200 m2/s2 across southwest/south-central IL and extreme east-central MO and southeast MO. These values are supportive of a few tornadoes, especially with strongly deviant storm motions, constructive mergers, and via internal supercell processes. Note however they are a far cry from the 0-1 km SRH values on 3/14 which ranged from 450-550 m2/s2. Our thinking has changed little that SW/SC IL and SE MO have the greatest threat of severe storms and tornado potential and this is reflected in the adjusted position of the SPC DAY1 ENH centered within that region. Present indications are the storms will have exited the CWA by 23-00z. Monday is still on track to be the coolest day of the week with tranquil and drier conditions as post-frontal surface high pressure moves into the MS Valley during the afternoon. Glass && .LONG TERM... (Monday Night through Saturday) Issued at 322 AM CDT Sun Mar 30 2025 Rising heights aloft Monday Night into early Tuesday and the retreat of the surface high will allow for moderating temperatures as a warm advection regime becomes established featuring low- level SE-S flow. Wednesday continues to look very interesting and the synoptic pattern is coming together to support strong-severe thunderstorms with both ample instability and strong deep layer shear indicated in the plethora of available model guidance. A strong upper low/trof will lift northeastward from the Rockies and into the north-central Plains by 12z Wednesday and then into the upper MS Valley by 00z Thursday. Strong cyclogenesis across the high Plains of CO will occur on Tuesday with the cyclone tracking northeastward in association with the aforementioned lifting upper trof, and dragging a dryline/Pacific cold front into the CWA on Wednesday afternoon. Poleward moisture transport Tuesday night into Wednesday is impressive which results in notable SBCAPE values by Wednesday morning across the CWA throughout the warm sector; the conservative NBM is showing SBCAPE of 1000-1200 J/KG at 18z. A strong southwesterly LLJ could also generate elevated thunderstorms in advance of the main system on Tuesday night- early Wednesday morning. Glass && .AVIATION... (For the 12z TAFs through 12z Monday Morning) Issued at 631 AM CDT Sun Mar 30 2025 Showers and perhaps a thunderstorm will be possible at the terminals through around 14-15z and may be accomanied by gusty winds of 30-35 kts. Otherwise ceiling heights will be lowering and the cold front will be moving east across the area. The front will serve as a catalyst for showers and storms at the St. Louis terminals from 17-20z. Gusty west to northwest winds and largely MVFR flight conditions/ceilings are expected in the wake of the front and continuing tonight. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 3:51 AM CDT, 8 hours 26 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 351 AM CDT Sun Mar 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-310900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 351 AM CDT Sun Mar 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated severe thunderstorms are possible across parts of central and northeast Missouri through mid-morning with damaging winds the primary threat. Severe thunderstorms are likely this afternoon into early evening, primarily across east-central and southeast Missouri and southwest and south-central Illinois. Large hail of 2+ inches in diameter, damaging winds, and a few tornadoes remain the severe weather threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is another chance of thunderstorms for parts of the area Tuesday night through Saturday. Strong to severe thunderstorms are possible Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon. Glass
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 1:35 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 40 min |
| Mar 30, 1:58 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 62 min |
| Mar 30, 2:07 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 23 min |
| Mar 30, 2:27 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph | 48 min |
| Mar 30, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Saint Clair, Washington | 43 min |
| Mar 30, 2:44 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 31 min |
| Mar 30, 2:53 PM CDT | Tornado Warning | LSX | Washington | 19 min |
| Mar 30, 3:11 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 49 min |
| Mar 30, 3:16 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 44 min |
| Mar 30, 3:41 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 20 min |
| Mar 30, 3:59 PM CDT | Areal Flood Advisory | LSX | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.